Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash Associated with Atripla
Jul 5, 2009

I just began medication therapy after being HIV for a few years. I have been reading many articles about the development of rash within a few days of beginning Atripla treatment, which is what I have experienced. However, many experts indicate that it's a common side effect, while my doctor claims it would be one-in-100. We agreed to push through this, and I was advised to counter the rash and itchiness with Benedryl as well as a Prednisolone pack. Are these good measures?

Response from Dr. Henry

Skin rashes from the efavirenz in Atripla are fairly common seen in the 10-25% range overall. Antihistamines such as Benadryl generally helpful. It is not clear whether corticosteroids help much. KH



Previous
Common cold, flu or allergies? Is tylenol ok?
Next
Air Dehumidifier and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement